Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 25, NWS Shreveport, LA

February 27, 2017Smith County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 1:10 PM CST for Smith County, Wood County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2017, 1:10 PM CST (19:10 UTC)
Expired
Feb 27, 2017, 1:57 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS54 KSHV 271910
SVRSHV
TXC423-499-272015-
/O.NEW.KSHV.SV.W.0025.170227T1910Z-170227T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
110 PM CST MON FEB 27 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northwestern Smith County in northeastern Texas...
  Central Wood County in northeastern Texas...

* Until 215 PM CST

* At 110 PM CST, a severe thunderstorm was located over Grand Saline,
  or 12 miles northeast of Canton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mineola, Quitman, Hainesville, Golden, Alba and Perryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 9517 3267 9516 3262 9559 3269 9559
      3271 9561 3271 9562 3272 9564 3279 9564
TIME...MOT...LOC 1910Z 252DEG 26KT 3269 9572 

HAIL...1.25IN
WIND...60MPH
 
$$

12
2 follow-up statements
699 
WWUS54 KSHV 271940
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
140 PM CST MON FEB 27 2017

TXC423-271950-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Smith TX-
140 PM CST MON FEB 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1940Z 241DEG 27KT 3281 9546 

$$

TXC499-272015-
/O.CON.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Wood TX-
140 PM CST MON FEB 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR NORTHEASTERN WOOD COUNTY...

At 140 PM CST, a severe thunderstorm was located over Quitman, or 9
miles north of Mineola, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Quitman and Perryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1940Z 241DEG 27KT 3281 9546 

HAIL...1.00IN
WIND...60MPH
 
$$

12
585 
WWUS54 KSHV 271957
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
157 PM CST MON FEB 27 2017

TXC499-272006-
/O.CAN.KSHV.SV.W.0025.000000T0000Z-170227T2015Z/
Wood TX-
157 PM CST MON FEB 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

LAT...LON 3279 9516 3275 9552 3283 9553 3295 9517
TIME...MOT...LOC 1954Z 252DEG 26KT 3285 9532 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:28 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 27, 11:28 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1128 AM CST Mon Feb 27 2017

.AVIATION...
Mixed bag of flight categories expected this afternoon, as sct
convection will continue to develop and may affect a few sites.
MVFR/IFR cigs/vsbys to affect the terminals areawide overnight,
with some improvement possible by mid morning Tuesday. Otherwise,
sely winds 5-10 kts expected to continue through this afternoon
and overnight, before winds pick up out of the s at 8-12 kts after
sunrise Tuesday. /12/

&&

.PREV DISCUSSION... /issued 1120 AM CST Mon Feb 27 2017/

DISCUSSION...
Have updated the forecast for the Four State Region this
morning to increase the chance of showers and thunderstorms
across parts of Northeast Texas into Southwest Arkansas
and Southeast Oklahoma. Also near and ahead of a warm
front and nearly stationary frontal boundary that extended
from South Central Oklahoma through Northeast Texas and
North Louisiana, mentioned possibly severe in the wording.
With the cloud cover and rain across the area lowered the
daytime highs and adjusted the dew points and relative humidity
levels. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  65  82  65 /  60  30  30  30
MLU  73  65  83  67 /  70  30  30  30
DEQ  67  58  76  56 /  50  30  40  60
TXK  70  62  78  60 /  60  30  40  50
ELD  70  62  80  63 /  60  30  40  40
TYR  75  64  80  59 /  60  20  40  50
GGG  75  65  81  62 /  60  20  40  40
LFK  78  66  83  65 /  60  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Feb 27, 5:47 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
547 AM CST Mon Feb 27 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
547 AM CST Mon Feb 27 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms can be expected throughout the day.
Small hail and gusty winds may be possible with some storms.
Although widespread organized severe weather is not expected
today, a few storms could produce large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of showers and thunderstorms will continue through
Wednesday. Organized severe thunderstorms may be possible on
Tuesday evening into Wednesday morning across the ArkLaTex along
a cold front. The greatest threat of severe thunderstorms will be
mainly across Southeast Oklahoma, Northeast Texas, and Southern
Arkansas with a lesser threat south across lower sections of
Northeast and East Texas and North Louisiana. Damaging winds, some
marginally severe hail and isolated tornadoes will be possible
with some storms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

05

In the hours before

Special weather statement, Feb 27, 10:16 AM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1016 AM CST MON FEB 27 2017

ARZ071-LAZ001>003-271700-
Lafayette AR-Bossier LA-Caddo LA-Webster LA-
1016 AM CST MON FEB 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE COUNTY...
NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND NORTHERN BOSSIER
PARISHES UNTIL 1100 AM CST...

At 1016 AM CST, Doppler radar was tracking a strong thunderstorm over
Belcher, or 20 miles northwest of Bossier City, moving northeast at
25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springhill, Benton, Cullen, Plain Dealing, Sarepta, Hosston, Belcher,
Gilliam, Dixie, Alden Bridge, Rocky Mount, Cavett, State Line and
Bolinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3264 9385 3279 9398 3311 9357 3289 9338
TIME...MOT...LOC 1616Z 232DEG 24KT 3277 9385

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:19 AM CSTSpecial Weather StatementSHVBowie, Franklin, Titus41 min
Feb 27, 2:13 AM CSTSpecial Weather StatementSHVBowie47 min
Feb 27, 4:03 PM CSTSpecial Weather StatementSHVWood42 min
Feb 27, 4:44 PM CSTSevere Thunderstorm WarningSHVWood31 min
Feb 27, 5:31 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Upshur, Wood44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.